Alert archive / Arkansas / Tornado Warnings in 2007

Tornado Warning 27, NWS Little Rock, AR

September 5, 2007Arkansas County, Arkansas

NWS Little Rock, AR issued this tornado warning at Sep 5, 2007, 2:21 PM CDT for Arkansas County, Arkansas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 5, 2007, 2:21 PM CDT (19:21 UTC)
Expired
Sep 5, 2007, 2:45 PM CDT
In force
24 min
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

County Arkansas County, AR

The radar

The Little Rock radar (KLZK), 100 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 7.4 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2007-09-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 950 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2007-09-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
950 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
767 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KLZK 051921
TORLZK
ARC001-051945-
/O.NEW.KLZK.TO.W.0027.070905T1921Z-070905T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
221 PM CDT WED SEP 5 2007

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN ARKANSAS COUNTY IN SOUTHEAST ARKANSAS

* UNTIL 245 PM CDT

* AT 218 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 3 MILES WEST  
  OF DE WITT...MOVING NORTHEAST AT 20 MPH.

* THE TORNADO WILL BE NEAR...
  IMMANUEL AROUND 235 PM CDT...

&&

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.

LAT...LON 3431 9155 3455 9128 3453 9130 3452 9125
      3447 9122 3448 9121 3444 9121 3443 9116
      3437 9113 3418 9140

$$

46

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Sep 5, 12:47 PM CDT, 1 hour 34 minutes earlier.

Area forecast discussion, Sep 5, 12:47 PM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1247 PM CDT WED SEP 5 2007

.AVIATION...
CONVECTION KEEPS PUSHING EAST ACROSS THE STATE...SO EXPECT MOST
STORMS TO BE CONCENTRATED THERE IN THE SHORT RANGE. SHOWERS WILL
PERSIST OVER THE CENTRAL AND WESTERN AREAS. PLENTY OF MOISTURE HAS
FALLEN RECENTLY...SO FOG MAY RESTRICT VISIBILITY TO MVFR LEVELS AT
TIMES...ESPECIALLY AFTER 12Z. UNSTABLE CONDITIONS WILL ALLOW
STORMS AT ANY TIME BUT NOT WIDESPREAD ENOUGH TO MAKE THEM THE
PREVAILING CONDITION.
&&

.PREV DISCUSSION... /ISSUED 643 AM CDT WED SEP 5 2007/

AVIATION...
SHOWERS AND THUNDERSTORMS COVERING MOST OF THE WESTERN HALF OF THE
AREA AT ISSUE TIME AND SHOULD EXPAND ACROSS MUCH OF THE AREA DURING
THE MORNING. MOSTLY MIDDLE AND HIGH CLOUDS AT FORECAST TIME BUT
THE RAIN SHOULD PRODUCE SOME LOW CLOUDS WITH IFR CEILINGS POSSIBLE
THIS MORNING. BY LATE MORNING EXPECT OVERCAST IN THE 3000 TO 4000
FT RANGE AT MOST TAF SITES WITH STEADY RAIN EXCEPT AT KPBF AND
KLLQ WHERE SHOWERS AND THUNDERSTORMS WILL BE MORE PERIODIC.
BY LATE AFTERNOON MOST AREAS WILL BE BROKEN TO OVERCAST AT 3500
TO 4000 FT WITH OCCASIONAL SHOWERS AND THUNDERSTORMS. AFTER 00Z
BASICALLY WENT WITH 4000 FT OVERCAST. RAIN WILL DECREASE IN
COVERAGE AND ONLY MENTIONED PROB30 AT KHRO AND KBPK WHERE
CHANCES OF RAIN ARE A LITTLE HIGHER.

PREV DISCUSSION... /ISSUED 350 AM CDT WED SEP 5 2007/

SHORT TERM...TODAY THROUGH SATURDAY
PRECIPITATION HAS BEEN INCREASING ACROSS WESTERN ARKANSAS THIS
MORNING AS SEEN ON KLZK RADAR. SATELLITE IMAGES SHOW MOISTURE PLUME
CONTINUING OVER ARKANSAS. HIGH PRESSURE OVER THE SOUTHEAST U.S. AND
LOW PRESSURE OVER OKLAHOMA ARE PROVIDING A SOUTHERLY FLOW OF
MOISTURE TO ARKANSAS. ALSO...HURRICANE HENRIETTE...HEADED INTO
NORTHERN MEXICO...IS PROVIDING UPPER LEVEL MOISTURE INTO ARKANSAS.
PRECIPITABLE WATER VALUES FROM LZK AND SURROUNDING SOUNDINGS ARE
AROUND 2 INCHES. HEAVY RAINFALL CAN BE EXPECTED AGAIN TODAY AND WILL
MENTION IN THE TEXT FORECAST. INCREASED POPS ACROSS THE AREA
TODAY...100 PERCENT IN MANY AREAS. WIDESPREAD ONE INCH AMOUNTS COULD
HAPPEN TODAY.

THE UPPER LOW OVER OKLAHOMA AND TEXAS WILL MOVE NORTHEAST TONIGHT
AND THURSDAY INTO MISSOURI. THIS WILL DIMINISH OUR RAIN CHANCES
THURSDAY AFTERNOON. A SHORT WAVE MOVES IN FROM THE WEST FRIDAY TO
BRING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS. A COLD FRONT MOVES
INTO SOUTHERN MISSOURI SATURDAY AND THIS WILL KEEP A CHANCE OF
SHOWERS AND THUNDERSTORMS IN THE AREA THROUGH SATURDAY. ABUNDANT
CLOUDS WILL KEEP TEMPERATURES NEAR TO BELOW NORMAL.

LONG TERM...SATURDAY NIGHT THROUGH TUESDAY NIGHT
MODELS ARE INCONSISTENT ABOUT THE EVOLUTION OF A FRONTAL SYSTEM
MOVING THROUGH THE AREA OVER THE WEEKEND INTO EARLY NEXT WEEK. AN
UPPER RIDGE IS INDICATED TO BUILD INTO THE AREA DURING THIS TIME
WHICH MAKES PENETRATION OF THE FRONT THROUGH THE AREA LOOK
QUESTIONABLE AND EVEN ALL THE MOISTURE AROUND WHICH WOULD BE ENOUGH
FOR CHANCES OF RAIN LOOKS SUSPECT AS THE PRESENCE OF THE UPPER RIDGE
WOULD SUPPRESS MOISTURE SOMEWHAT AND IF NOTHING ELSE HELP CAP THE
ATMOSPHERE AND KEEP MUCH CONVECTION FROM DEVELOPING. BASED ON THAT
DID NOT MAKE SIGNIFICANT CHANGES FROM WHAT WAS ALREADY
FORECAST...MAINLY SMOOTHED THINGS OUT TO COORDINATE WITH SURROUNDING
OFFICES. KEPT SOME CHANCE OF SHOWERS AND THUNDERSTORMS IN FOR MOST
OF THE PERIOD WITH HIGHER POPS IN THE SOUTH MOST OF THE TIME. KEPT
TEMPS AROUND NORMAL FOR THIS TIME OF YEAR WITH MINS MOSTLY IN THE
60S AND MAXES IN THE MID 80S TO AROUND 90 FOR THE MOST PART.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     70  84  70  85 /  60  60  40  60
CAMDEN AR         72  87  72  87 /  40  40  30  50
HARRISON AR       68  83  70  84 /  60  50  30  60
HOT SPRINGS AR    71  86  71  87 /  40  40  30  50
LITTLE ROCK   AR  72  86  72  87 /  50  50  30  50
MONTICELLO AR     72  87  71  87 /  50  40  30  60
MOUNT IDA AR      70  86  70  87 /  40  40  30  50
MOUNTAIN HOME AR  68  83  70  84 /  60  60  40  60
NEWPORT AR        71  85  70  85 /  70  70  40  60
PINE BLUFF AR     72  87  72  87 /  50  50  30  50
RUSSELLVILLE AR   70  85  70  85 /  50  50  30  50
SEARCY AR         72  86  71  86 /  50  50  30  60
STUTTGART AR      72  87  72  87 /  50  50  30  60
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

AVIATION...32
Hazardous weather outlook, Sep 5, 5:00 AM CDT, 9 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT WED SEP 5 2007

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-061000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT WED SEP 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

RAIN AND THUNDERSTORMS WILL COVER MUCH OF ARKANSAS TODAY INTO
TONIGHT. VERY HIGH AMOUNTS OF MOISTURE WILL BE PRESENT SO THERE IS A
POTENTIAL FOR HEAVY RAINS IN SOME AREAS. LOCALIZED FLOODING OF LOW
LYING AND POOR DRAINAGE AREAS WILL BE POSSIBLE. LITTLE IF ANY
SEVERE WEATHER IS EXPECTED BUT A DAMAGING WIND INCIDENT OR TWO
DURING THE MID TO LATE AFTERNOON CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SHOWERS AND THUNDERSTORMS WILL DECREASE ON THURSDAY ALTHOUGH A
CHANCE OF ISOLATED FLOODING AND ISOLATED AFTERNOON WIND DAMAGE
WILL CONTINUE. ANOTHER UPPER LOW WILL MOVE ACROSS THE AREA ON
FRIDAY. THIS WILL BE ASSOCIATED WITH THE REMNANTS OF HURRICANE
HENRIETTE. AS A RESULT...TROPICAL MOISTURE WILL BE PRESENT AND THERE
COULD BE A BETTER CHANCE OF FLASH FLOODING.

A COLD FRONT WILL MOVE INTO ARKANSAS OVER THE WEEKEND THEN MAY STALL
SOMEWHERE IN THE AREA BEFORE MOVING OUT OF THE AREA ABOUT MONDAY. AT
THIS TIME...NO MORE THAN ISOLATED SEVERE WEATHER OR FLOODING IS
EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO WEATHER.GOV AND CLICK ON
CENTRAL ARKANSAS.

29

In the hours before

Local storm report, Sep 5, 11:11 AM CDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1111 AM CDT WED SEP 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0847 AM     FLASH FLOOD      CONWAY                  35.09N 92.45W
09/05/2007                   FAULKNER           AR   TRAINED SPOTTER

            US HIGHWAY 64 AND 65 WERE FLOODED.

&&

219
Local storm report, Sep 5, 11:51 AM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1151 AM CDT WED SEP 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     FLASH FLOOD      HAZEN                   34.79N 91.57W
09/04/2007                   PRAIRIE            AR   LAW ENFORCEMENT

            ARKANSAS HIGHWAY 11 WAS REPORTED IMPASSABLE DUE TO HIGH
            WATER.

&&

219
Local storm report, Sep 5, 11:57 AM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1157 AM CDT WED SEP 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 AM     FLASH FLOOD      DOWNTOWN LITTLE ROCK    34.73N 92.23W
09/05/2007                   PULASKI            AR   LAW ENFORCEMENT

            STREET FLOODING WAS REPORTED AT ARCH STREET, BOYLE PARK
            AND LA HARPE STREET.

1050 AM     FLASH FLOOD      NORTH LITTLE ROCK       34.79N 92.26W
09/05/2007                   PULASKI            AR   LAW ENFORCEMENT

            STREET FLOODING WAS REPORTED AT THE 3600 BLOCK OF JFK AND
            AT PERSHING AT THE RAILROAD CROSSING.

&&

219
Local storm report, Sep 5, 11:59 AM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1159 AM CDT WED SEP 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1110 AM     FLASH FLOOD      3 W LONOKE              34.79N 91.95W
09/05/2007                   LONOKE             AR   LAW ENFORCEMENT

            FLOODING WAS REPORTED ON KERR ROAD.

0900 AM     FLASH FLOOD      CONWAY                  35.09N 92.45W
09/05/2007                   FAULKNER           AR   LAW ENFORCEMENT

            FLOODING WAS REPORTED ON A STREET IN TOWN.

&&

219

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 4, 7:11 PM CDTFlash Flood WarningLZKArkansas2 hr
Sep 5, 8:47 AM CDTFlash Flood WarningLZKFaulkner2 hr
Sep 5, 9:12 AM CDTSevere Thunderstorm WarningLZKSaline33 min
Sep 5, 9:31 AM CDTSevere Thunderstorm WarningLZKPulaski44 min
Sep 5, 9:59 AM CDTFlash Flood WarningLZKPulaski, Saline2 hr
Sep 5, 10:39 AM CDTFlash Flood WarningLZKLonoke3 hr
Sep 5, 11:33 AM CDTFlash Flood WarningLZKPrairie2 hr
Sep 5, 1:06 PM CDTTornado WarningLZKJefferson, Lincoln39 min
Sep 5, 2:58 PM CDTFlash Flood WarningLZKDrew2 hr
Sep 5, 3:00 PM CDTFlash Flood WarningLZKArkansas3 hr
Sep 5, 3:20 PM CDTSevere Thunderstorm WarningLZKMonroe25 min

Nearby

Tornado Warnings in Arkansas, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.